MAUDE Adverse Event Report: CONMED LARGO 4.75/5.5 MM ARGO KNOTLESS REUSABLE SMOOTH PUNCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO 4.75/5.5 MM ARGO KNOTLESS REUSABLE SMOOTH PUNCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number K4755RSP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer against the reported device, k4755rsp, 4.75/5.5 mm argo knotless reusable smooth punch, was being used during a rotator cuff repair procedure on (b)(6) 2023 when it was reported, ¿i had a surgeon who used the k4755rsp for a rotator cuff repair.When he began to mallet the punch into the bone a sliver of metal came off inside the joint.When we removed the punch, it looked completely fine so i can't really be sure as to why this happened other than maybe some leftover material was on the tip of the punch from manufacturing?¿.A series of assessment questions were sent and it was reported the device did fragment but it was retrieved with the shaver suction.There was a reported delay of a few minutes and another punch was used to complete the surgery.There was no report of patient or user impact, medical intervention, or extended hospitalization for the patient this report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet returned.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.Although this is a reusable device, it is not serviceable.Therefore, a service history is not available for review.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: that proper alignment of instruments is important during implantation of the argo knotless anchor to minimize possible breakage of an anchor.Breakage of the argo knotless anchor is possible if: the drill bit and punch are not inserted to the proper depth; the argo knotless anchors are not properly aligned with the pilot hole; the argo knotless anchors are loose or not securely attached on the driver; the argo knotless anchors inserter is used for prying; the argo knotless anchors are advanced too deep.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
4.75/5.5 MM ARGO KNOTLESS REUSABLE SMOOTH PUNCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16642062
Report Number1017294-2023-00027
Device Sequence Number20345741
Product Code LXH
UDI-Device Identifier30653405988353
UDI-Public(01)30653405988353(11)230112(10)1293461
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK4755RSP
Device Catalogue NumberK4755RSP
Device Lot Number1293461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic